Alert archive / Idaho / Lake Wind Advisories in 2013
Lake Wind Advisory 21, NWS Pocatello, ID
NWS Pocatello, ID issued this lake wind advisory at Sep 21, 2013, 9:54 AM MDT. It took effect at Sep 21, 2013, 3:00 PM MDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2013, 9:54 AM MDT (15:54 UTC)
- In effect from
- Sep 21, 2013, 3:00 PM MDT
- Expired
- Sep 21, 2013, 8:00 PM MDT
- In force
- 5 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
116 WWUS75 KPIH 211554 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 954 AM MDT SAT SEP 21 2013 ...APPROACHING COLD FRONT BRINGING GUSTY SOUTHWEST WIND... .A COLD FRONT MOVING INTO WESTERN IDAHO THIS MORNING WILL REACH CENTRAL AND EASTERN IDAHO THIS AFTERNOON. EXPECT SOUTHWEST WIND OF 15 TO 25 MPH WITH HIGHER GUSTS TO DEVELOP DURING THE MID AFTERNOON AND CONTINUE INTO THE EVENING. IDZ021-220200- /O.NEW.KPIH.LW.Y.0021.130921T2100Z-130922T0200Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT 954 AM MDT SAT SEP 21 2013 ...LAKE WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. * TIMING...GUSTY WIND WILL DEVELOP BEFORE NOON TODAY...INCREASE TO HAZARDOUS SPEEDS BY 3 PM...AND SUBSIDE BY 8 PM. * WINDS...SOUTHWEST WIND 15 TO 25 MPH WITH GUSTS TO 35 MPH. * LOCATIONS INCLUDE...THE AMERICAN FALLS RESERVOIR. * IMPACTS...WIND OF THIS STRENGTH CAN MAKE BOATING ON THE RESERVOIR HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ MESSICK
1 follow-up statement
616 WWUS75 KPIH 220133 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 733 PM MDT SAT SEP 21 2013 IDZ021-220245- /O.EXP.KPIH.LW.Y.0021.000000T0000Z-130922T0200Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT 733 PM MDT SAT SEP 21 2013 ...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... WINDS HAVE DECREASED IN THE VICINITY OF AMERICAN FALLS RESERVOIR. THEREFORE THE LAKE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this lake wind advisory went out at Sep 21, 3:06 AM MDT, 6 hours 48 minutes earlier.
Area forecast discussion, Sep 21, 3:06 AM MDT, 6 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 306 AM MDT SAT SEP 21 2013 .DISCUSSION...PACIFIC UPPER LOW MOVING INTO THE AREA TODAY. CLOUD COVER AND PRECIP CURRENTLY ROUGHLY ALONG THE OR/ID BORDER. PRECIP CHANCES IN THE CENTRAL MOUNTAINS WILL BEGIN THIS AFTERNOON BUT RAMP UP ESPECIALLY LATER IN THE EVENING. CHANCES SPREAD THROUGH THE AREA OVERNIGHT TONIGHT WITH RAIN SHOWERS IN THE VALLEYS AND MID SLOPES. HIGHER ELEVATIONS ABOVE 8500 FEET SEEING SNOW SHOWERS. SNOW ACCUMULATIONS EXPECTED TO BE AN INCH OR LESS AND QUICKLY MELT. SHOWERS WILL BEGIN TO TAPER OFF FROM WEST TO EAST DURING THE DAY SUNDAY WITH EASTERN HIGHLANDS SEEING THE BEST CHANCE. ZONAL FLOW WILL DOMINATE THE FIRST PART OF THE WEEK UNTIL ANOTHER STRONGER PACIFIC LOW MOVES INTO THE AREA TUESDAY AFTERNOON. MODELS STILL IN AGREEMENT OF THIS LOW CLOSING OFF SOMETIME ON WEDNESDAY AND BRINGING RAIN AND SNOW SHOWERS THROUGH THURSDAY AFTERNOON AND COLDER TEMPERATURES. SNOW LEVELS EXPECTED TO DIP TO AROUND 6500 FEET OVERNIGHT SO THIS SYSTEM COULD BRING THE FIRST ACCUMULATING SNOW OF THE SEASON. WINDS EXPECTED TO BE BREEZY DURING THE ENTIRE PERIOD BUT BELOW CRITERIA FOR HEADLINES. EP/JAH && .AVIATION...A STRONG UPPER TROF MOVES INTO THE PAC NW TODAY. THIS SYSTEM WILL SPREAD SHOWERS AND ISOLD TSTMS INTO THE CENTRAL ID MTNS THIS EVENING. ISOLD SHOWERS ARE POSSIBLE ACROSS THE REST OF THE AREA BY SUN MORN. OVERALL CONDITIONS ARE EXPECTED TO REMAIN VFR THRU TONIGHT...ALTHO LOWER VFR CIGS ARE POSSIBLE TONIGHT AT KSUN. HEDGES && .FIRE WEATHER...A STRONG UPPER TROUGH WILL MOVE INTO THE PAC NW TODAY AND SPREAD SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS INTO THE CENTRAL IDAHO MOUNTAINS THIS EVENING. ISOLATED THUNDERSTORMS ARE POSSIBLE ELSEWHERE OVERNIGHT AND SUNDAY AS A COLD FRONT PASSES THROUGH IDAHO. BREEZY CONDITIONS ARE POSSIBLE MAINLY IN THE MOUNTAINS THIS AFTERNOON AND SUNDAY. TEMPERATURES WILL BE SEVERAL DEGREES COOLER ON SUNDAY IN THE WAKE OF THE COLD FRONT. AFTERNOON HUMIDITY READINGS WILL BE IN THE LOWER 20S TODAY AND IN THE 30S ON SUNDAY. THE NEXT WEATHER SYSTEM IS EXPECTED ON WEDNESDAY. HEDGES && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 21, 3:43 AM MDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 343 AM MDT SAT SEP 21 2013 IDZ017>025-031-032-220945- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 343 AM MDT SAT SEP 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND ISOLATED THUNDERSTORMS WILL BEGIN SPREADING INTO THE CENTRAL MOUNTAINS THIS AFTERNOON AND THROUGH THE REST OF THE AREA OVERNIGHT. SNOW LEVELS EXPECTED TO DROP TO AROUND 8500 FEET OVERNIGHT SO MOUNTAIN AREAS COULD SEE SNOW SHOWERS BUT ACCUMULATIONS WILL BE LESS THAN AN INCH AND MELT QUICKLY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RAIN AND SNOW SHOWERS EXPECTED TO LINGER EARLY ON SUNDAY BUT TAPER OFF TO JUST THE EASTERN HIGHLANDS BY SUNDAY EVENING. MONDAY IS ANTICIPATED TO BE CLEAR WITH THE EXCEPTION OF A FEW SHOWERS POSSIBLY LINGERING IN THE WESTERN CENTRAL MOUNTAINS. NEXT SYSTEM MOVES IN TO THE AREA ON TUESDAY AFTERNOON AND STRENGTHENS OVER IDAHO ON WEDNESDAY. COLDER TEMPERATURES AND SNOW LEVELS DROPPING TO AROUND 6500 FEET EXPECTED ALONG WITH RAIN AND SNOW SHOWERS THROUGH THURSDAY. DRIER CONDITIONS POSSIBLE FRIDAY AND BEYOND. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Lake Wind Advisories in Idaho, 2013Every lake wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.